It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board

  • Stopping & Starting PPI's and side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-14-2010, 10:00 AM   #1
    Flyerfan
    Senior Member
    (female)
     
    Flyerfan's Avatar
     
    Join Date: May 2005
    Location: Eastern PA
    Posts: 146
    Flyerfan HB User
    Stopping & Starting PPI's and side effects

    Without going into the "why", I was off Aciphex for 6 weeks the beginning of the year. Prior to that I was on it for about 8 years with no side effects except more than usual headaches. I went back on it Feb. 8 and about a month or so after I started getting abdominal spasms/twitches and the headaches were back.

    Is it possible have side effects from a drug (after stopping for a while and going back on) when you were on it for 8 years with nothing?

     
    Sponsors Lightbulb
       
    Old 04-14-2010, 11:20 PM   #2
    taape
    Senior Veteran
    (female)
     
    taape's Avatar
     
    Join Date: Jan 2005
    Location: California
    Posts: 2,704
    taape HB Usertaape HB User
    Re: Stopping & Starting PPI's and side effects

    I think it's possible to have side effects from any medication any time. Can you take a different PPI?

     
    Old 04-15-2010, 09:51 AM   #3
    Ambra75
    Junior Member
    (female)
     
    Ambra75's Avatar
     
    Join Date: Apr 2010
    Location: Italy
    Posts: 23
    Ambra75 HB User
    Re: Stopping & Starting PPI's and side effects

    Yes, you can get side effects from a medicine which didn't cause you any side effects in the past. I had problems with Protonix: severe stomach cramps. I had taken it in the past without problems.

     
    Old 04-15-2010, 10:42 PM   #4
    rosebloom
    Senior Veteran
    (female)
     
    rosebloom's Avatar
     
    Join Date: Jan 2010
    Location: Cincinnati Ohio
    Posts: 581
    rosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB User
    Re: Stopping & Starting PPI's and side effects

    A person can experience side effects or develop side effects from any medication any time just like they can develop an allergy to a food they have eaten for years, but suddenly they can no longer eat peanuts or shrimp or eggs or milk. Not sure why it happens, but it does. Likewise, a medicine that has worked for years can suddenly stop working without apparent reason or anything you are doing differently. The human body is a mysterious machine.

     
    Old 04-16-2010, 04:33 AM   #5
    crocheting
    Senior Member
    (female)
     
    crocheting's Avatar
     
    Join Date: Feb 2009
    Location: CA
    Posts: 101
    crocheting HB User
    Post Re: Stopping & Starting PPI's and side effects

    I hope you feel better soon! I took two different prescription mediences for several months, I didn't realize both mediences were making my Reflux and GERD much, much worse along with SEVERAL other horrible symptoms! I tooki myself off these mediences and start doing the Apple Cider Vinegar, baking soda to neutralize it in the stomach, and a teaspoon of honey! That say day after trying the Apple Cider Vineagar, All my symptoms went away I take it 3 to 4 times a day usually before eating. My health went back to normal.

     
    Old 04-18-2010, 03:59 PM   #6
    Ambra75
    Junior Member
    (female)
     
    Ambra75's Avatar
     
    Join Date: Apr 2010
    Location: Italy
    Posts: 23
    Ambra75 HB User
    Re: Stopping & Starting PPI's and side effects

    Quote:
    Originally Posted by crocheting View Post
    I hope you feel better soon! I took two different prescription mediences for several months, I didn't realize both mediences were making my Reflux and GERD much, much worse along with SEVERAL other horrible symptoms! I tooki myself off these mediences and start doing the Apple Cider Vinegar, baking soda to neutralize it in the stomach, and a teaspoon of honey! That say day after trying the Apple Cider Vineagar, All my symptoms went away I take it 3 to 4 times a day usually before eating. My health went back to normal.
    Hi, what side effects did you have?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Getting off PPI's and acid rebound rosebloom Acid Reflux / GERD 110 04-20-2010 08:27 PM
    Kapidex-new PPI MountainReader Acid Reflux / GERD 32 02-18-2010 10:05 AM
    never felt GERD til I started meds & voice problems-how long till voice normal again? dbdnyc Acid Reflux / GERD 2 06-19-2009 10:15 PM
    Stopped my PPI side effects neddy Acid Reflux / GERD 1 12-17-2008 10:26 AM
    PPI's and diarrhea MountainReader Digestive Disorders 0 09-16-2008 09:38 PM
    Lexapro - Side Effects Years After Stopping xersen Anxiety 0 09-10-2008 09:38 PM
    PPI Stomach Pains mskubic Acid Reflux / GERD 19 01-08-2008 06:57 PM
    Which PPI's have you tried & which one worked? caroleye Digestive Disorders 9 09-18-2007 01:45 PM
    Side effects of PPI's Halls Acid Reflux / GERD 3 06-18-2007 07:35 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:09 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!